MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUM/HT/CELL, AU; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO CPAP W/HUM/HT/CELL, AU; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX500T15C
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Headache (1880); Cough (4457)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have cough.The patient was prescribed medication in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging patient to have cough and headaches related to a cpap device's sound abatement foam.The medical intervention that the patient received in response to the event is currently unknown.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date a follow-up report will be filed.The reported event that the customer had coughing and headaches, requiring medication while using a dreamstation and its reported severity 2 was reviewed by the pms clinical expert.This event is assessed as possibly related to the product problem with the device and/or use error.Correction: corrected information provided in h.6.(event headaches missed to capture in initial mdr) section h6 updated in this report.
 
Additional Manufacturer Narrative
Additional information was received on nov 04, 2024, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging patient to have cough and headaches related to a continuous positive airway pressure (cpap) device's sound abatement foam.There was no report of serious patient harm or injury.Sections b1, b2, h1 and h6 have been corrected in this report as follows: section b1 was corrected for only the product problem (both adverse events and product problem was checked in the previous mdr.) section b2 was corrected to blank.(previously, it was other serious or important medical events.) section h1 was changed from serious injury to malfunction.Section h6 health effects - impact code was corrected.

Brand Name
DREAMSTATION AUTO CPAP W/HUM/HT/CELL, AU
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501, living place
pittsburgh, PA 15206
7249003460
MDR Report Key12447997
Report Number2518422-2021-03729
Device Sequence Number17038686
Product Code BZD
UDI-Device Identifier00606959034808
UDI-Public00606959034808
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUX500T15C
Device Catalogue NumberAUX500T15C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer01/02/2023
Not provided
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date07/18/2023
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale